MAUDE Adverse Event Report: DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER

DEPUY SPINE INC XPDM QUICK-CON DI POLY SCWDRVR; SCREWDRIVER
Catalog Number 279722400
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that some instruments were observed to not be in great condition while going through/restocking the sets.There was no patient involvement/consequences.This report is for one (1) xpdm quick-con di poly scwdrvr this is report 5 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: e3: reporter is a j&j sales representative.H3, h4, h6 the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual investigation of the returned device found that the xpdm quick-con si poly scwdrvr has stripped from the tip.The stripped condition can be attributed to the correct functionality of the device.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection for the xpdm quick-con si poly scwdrvr was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the xpdm quick-con si poly scwdrvr would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dw 2797_22_400 rev.J current and manufactured.Dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
XPDM QUICK-CON DI POLY SCWDRVR
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key17807014
Report Number1526439-2023-01803
Device Sequence Number20645302
Product Code HXX
UDI-Device Identifier10705034199344
UDI-Public(01)10705034199344
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number279722400
Device Lot NumberMI99849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Initial Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLIP-ON RED DEVICE DI IMPLANTS; CLIP-ON RED DEVICE DI IMPLANTS; CLIP-ON RED DEVICE DI IMPLANTS; CLIP-ON RED DEVICE DI IMPLANTS; FRENCH ROD BENDER; PEDICLE PROBE, STRAIGHT; ROD CLAMP, RATCHETING,STRAIGHT; SFX X20 TORQUE DRIVER SHAFT; SINGLE INNIE INSERTER; TORQUE WRENCH; X25 FINAL TIGHTENER; XPDM QUICK-CON SI POLY SCWDRVR
Patient SexUnknown